Nine Months — Update

Discussion in 'Support' started by CarolinaGuy, Jul 7, 2015.

tinnitus forum
    1. CarolinaGuy
      Wishful

      CarolinaGuy Member

      Location:
      Virginia
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Most likely ototoxicity
      So, I am just about at the nine-month mark. I wanted to come back and check in. I decided not to visit this site (no offense, please), or other T-related sites for several months as I have made attempts to habituate myself.

      The good news is I have more days now where I don’t notice my T very much. I notice it here and there as I go about the day, but I can forget about it for anywhere from 30 minutes at time to 2-3 hours at a time, depending on my activity. There are times when it seems to almost disappear. Almost. Almost.

      But I still have some bad days, too. Sitting at my desk at work on a bad day is still the worst experience I have. When I have bad days on the weekends, or holidays, at least I can go out and do something active which takes my mind off it, or I can turn on some music and read. No so at the office.

      I am so happy to report that I am able to sit and read again at home, and concentrate. I just need a little external noise to help.

      The nature of the sound seems to have changed over the course of months. I don’t hear a tone very much anymore. I just hear high-frequency hissing.

      Anyway, an ENT I saw late last year gave me Xanax, and I still have the prescription, but I am not taking any of it. I do keep it, just in case things get a lot worse, but I am managing without it. I went to see the Dr. again about two months ago for a follow-up. He told me that when he saw me last Fall he was very worried about me – that I might be a depression case – but that I looked much better on second visit. I told him I was slowly adjusting.

      I have not kept up with the research news. If anyone can fill me in on the latest, it would be appreciated.


      I tuned 42 a few months ago. Hoping maybe there will be an effective treatment while I am still in my 40s
       
      • Like Like x 3
      • Hug Hug x 1
    2. valeri

      valeri Member Benefactor Team Awareness

      Location:
      Australia
      Tinnitus Since:
      09/2011
      Same age same hope!!!!
      Keep up the good work!
       
      • Like Like x 1
    3. Thongjy
      Balanced

      Thongjy Member

      Location:
      Singapore
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Unsure
      Do you know the cause of your T? Noise induced? Idopathic? Others?
       
    4. Paul Burdett

      Paul Burdett Member Benefactor

      Location:
      Brisbane, Australia
      Tinnitus Since:
      June 2014
      Cause of Tinnitus:
      Loud noise
      Exactly the same here. I'm at the 13 month point. I too have many good days...but today is a bad day...very high pitch hissing. I'm 62, and a teacher on school holidays. Photography is my hobby, so I went out today but it was still loud. This is the first "bad" day in the past 3. Funny...as I'm typing this the sound changed for a second but went back again. Hoping for a cure too.
       
      • Like Like x 1
    5. Thongjy
      Balanced

      Thongjy Member

      Location:
      Singapore
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Unsure
      This is your bad day for the past 3 days or 3 months?

      What is the cause of your T? noise induced? idiopathic? others?
       
    6. CarolinaGuy
      Wishful

      CarolinaGuy Member

      Location:
      Virginia
      Tinnitus Since:
      10/2014
      Cause of Tinnitus:
      Most likely ototoxicity
      Officially, it is idiopathic. But I am highly certain that my tinnitus was caused - or at least made vastly worse - by taking pharmaceutical doses of Ibuprofen after a root canal surgery and a back injury.
      The doctors really don't buy that argument, but I feel confident about it because the correlation was so tight. I'm sure I had some hearing loss and even some low-level tinnitus for years, because of noise exposure and perhaps genetics, too (my older brother also has tinnitus, and my father started to develop slow hearing loss in his 40s).
      However, genetics and other causes aside, taking Ibuprofen really ramped it up for me.
       
    7. Richard zurowski

      Richard zurowski Member Benefactor

      Location:
      England
      Tinnitus Since:
      27/12/2012
      Cause of Tinnitus:
      Ear infection.
      Yes your right drugs such as Ibuprofen aren't good if you have tinnitus. When you have tinnitus you get to know the good the bad and the ugly on pharmaceutical drugs. All anti-inflammatory drugs are known to crank up the volume if you have tinnitus.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.